Home Forums Melanoma: Stage III Taf/Mek Adjuvant therapy scan question

  • This topic is empty.
Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #23358
    Fighter_JSS
    Participant

    I was recently diagnosed stage 3a b-raf v600e + (primary 2.2mm, sentinal lymph node removed contained melanoma cells, scans were all clean) in February and the only treatment options available for me in Ontario were interferon (covered by ohip) or Taf/mek recently approved for my stage. If I was also approved under compassionate care. Well I was approved, yay! After a month cycle I went in to have my blood work done and talk about side effects. When I mentioned scans (pet, ct, MRI, ultrasound of underarm) I was told I would not be given any unless there was a problem because I was not yet metastatic. That they could show false positives and were pointless because a month after having one I could have symptoms and a met show up. That I would routinely have skin checks by a derm (my struggle finding one who will see me every 3 months has been ridiculous but that’s another story) ekgs and blood work but that would be it. If I had been on interferon I wouldn’t be having them either. Frankly this scares me. I was always under the impression that once you begin to have symptoms of cancer it would be quite serious, isn’t it better to be pre-emptive?

    I was just in the er last night for a fever and am taking a break til Monday from the meds where we will discuss going back on. It’s weird tho because my fevers literally only last an hour and I don’t take anything they hit 39 then drop to 38 then back to 37. Anyways I’ve thrown enough at you all!

    #70569
    Catherine Poole
    Keymaster

    Scans really are only useful if there are tumors evident. It sounds unlikely you would have anything like that. If anything you may have some microscopic disease which wouldn’t show up on the scan. I would keep an eye on the LDH of the blood work and see whether the levels are going up or down and are in the normal range. Fevers are quite common as a side effect of the BRAF/Mek treatment. It is often good if you can have ibuprofen or tylenol prior to them coming on. (a preventative measure) You sound fairly low risk to be on these therapies but I’m happy that interferon was not prescribed. It has been proven to be ineffective and toxic. I hope this helps you.

Viewing 2 posts - 1 through 2 (of 2 total)
  • The forum ‘Melanoma: Stage III’ is closed to new topics and replies.